Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 408, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 6:14 PM CDT for Harper County, Kingman County, Kansas. It was in force for 76 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Aug 12, 2011, 7:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Harper County, KS, Kingman County, KS
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:48 PM CDT | TSTM WND GST 57 | Attica, KS | MEASURED BY KSN PINPOINT WEATHER LAB AT ATTICA HIGH SCHOOL. |
| Aug 12, 7:00 PM CDT | TSTM WND GST 85 | Attica, KS | SPOTTER ESTIMATED 85 MPH WIND GUST IN ATTICA. |
| Aug 12, 7:01 PM CDT | TSTM WND GST 60 | Attica, KS | SOME TREE LIMBS WERE DOWNED. |
| Aug 12, 7:01 PM CDT | TSTM WND GST 60 | Ne Attica, KS | SOME TREE LIMBS WERE DOWNED. |
| Aug 12, 7:08 PM CDT | TSTM WND GST 60 | 4 E Attica, KS | OBSERVER ESTIMATED AT LEAST 60 MPH WIND GUST. NOTED SMALL LIMBS BLOWN OFF OF TREES. |
| Aug 12, 7:09 PM CDT | TSTM WND GST 70 | 2 N Anthony, KS | |
| Aug 12, 7:11 PM CDT | TSTM WND GST 60 | 4 E Attica, KS | OBSERVER ESTIMATED AT LEAST 60 MPH GUST THAT BLEW SMALL LIMBS OFF OF HIS TREES. |
| Aug 12, 7:19 PM CDT | TSTM WND GST 55 | Harper, KS | SOME TREE LIMBS DOWN. |
| Aug 12, 7:24 PM CDT | TSTM WND GST 70 | Anthony, KS | OBSERVED LIMBS BLOWN DOWN IN NEIGHBORS YARD WITH ESTIMATED 70 MPH GUST. |
| Aug 12, 7:25 PM CDT | TSTM WND GST 60 | Danville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS53 KICT 122314
SVRICT
KSC077-095-130030-
/O.NEW.KICT.SV.W.0408.110812T2314Z-110813T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PRATT TO 11 MILES NORTHWEST OF
HARDTNER...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...CUNNINGHAM...NASHVILLE...PENALOSA...ZENDA...
ATTICA...WALDRON...HARPER...NORWICH...BLUFF CITY...WILLOWDALE...
KINGMAN AIRPORT...CORWIN...CLEVELAND...SPIVEY...CRYSTAL SPRINGS...
RAGO...MURDOCK AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3737 9836 3738 9847 3773 9847 3770 9781
3700 9780 3699 9835
TIME...MOT...LOC 2315Z 289DEG 27KT 3761 9862 3712 9875
WIND...HAIL 70MPH 0.88IN
$$
JAKUB3 follow-up statements
229
WWUS53 KICT 122332
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT FRI AUG 12 2011
KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
632 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF CUNNINGHAM TO 6
MILES NORTHEAST OF MEDICINE LODGE TO 9 MILES NORTH OF
HARDTNER...MOVING EAST TO SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...CUNNINGHAM...NASHVILLE...PENALOSA...ZENDA...
ATTICA...WALDRON...HARPER...BLUFF CITY...NORWICH...WILLOWDALE...
CORWIN...KINGMAN AIRPORT...SPIVEY...CRYSTAL SPRINGS...CLEVELAND...
RAGO...MURDOCK AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3737 9836 3738 9847 3773 9847 3770 9781
3700 9780 3699 9835
TIME...MOT...LOC 2331Z 292DEG 31KT 3763 9850 3734 9849
3713 9860
WIND...HAIL 80MPH 1.00IN
$$
KLEINSASSER452
WWUS53 KICT 122345
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT FRI AUG 12 2011
KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
645 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NASHVILLE...TO SHARON...TO
HAZELTON...MOVING EAST TO SOUTHEAST AT 40 TO 50 MPH. THE STRONGEST
WINDS WILL LIKELY AFFECT PRIMARILY HARPER AND SOUTHERN KINGMAN
COUNTIES.
LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...ZENDA...ATTICA...WALDRON...HARPER...NORWICH...
BLUFF CITY...CORWIN...KINGMAN AIRPORT...CLEVELAND...SPIVEY...
CRYSTAL SPRINGS...RAGO...MURDOCK...RUNNYMEDE...DANVILLE AND
FREEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
70 MPH AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9781 3699 9835 3737 9836 3738 9845
3773 9847 3770 9781
TIME...MOT...LOC 2343Z 292DEG 45KT 3742 9836 3724 9830
3706 9836
WIND...HAIL 80MPH 1.00IN
$$
KLEINSASSER251
WWUS53 KICT 130008
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT FRI AUG 12 2011
KSC077-095-130030-
/O.CON.KICT.SV.W.0408.000000T0000Z-110813T0030Z/
KINGMAN KS-HARPER KS-
708 PM CDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HARPER AND
KINGMAN COUNTIES UNTIL 730 PM CDT...
AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 OR 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARPER...TO ANTHONY...TO MANCHESTER...MOVING EAST TO
SOUTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS. THE STRONGEST WINDS WILL LIKELY AFFECT HARPER COUNTY
AND FAR SOUTHERN PORTIONS OF KINGMAN COUNTY.
LOCATIONS IMPACTED INCLUDE...
NORWICH...BLUFF CITY...RUNNYMEDE...DANVILLE AND FREEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
80 MPH! SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9781 3699 9835 3737 9836 3738 9845
3773 9847 3770 9781
TIME...MOT...LOC 0007Z 292DEG 45KT 3731 9801 3713 9795
3696 9804
WIND...HAIL 80MPH 0.75IN
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:30 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 12, 3:30 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT FRI AUG 12 2011 .DISCUSSION... FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH NEXT WEEK. PRECIPITATION: CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH PLAINS. AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP. OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE. PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH EARLY MORNING PERIODS. TEMPERATURES: SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH. HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT THIS POINT. ADK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA WITH AN EXPECTED WIND SHIFT HERE AS WELL. COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM 23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW. SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 91 65 89 / 70 10 10 10 HUTCHINSON 68 90 65 89 / 50 10 10 10 NEWTON 68 90 64 89 / 50 10 10 10 ELDORADO 69 91 64 88 / 60 10 0 10 WINFIELD-KWLD 70 92 66 90 / 80 10 10 10 RUSSELL 65 88 64 88 / 20 10 10 10 GREAT BEND 66 89 65 89 / 30 10 10 10 SALINA 67 89 63 88 / 20 10 10 10 MCPHERSON 68 89 64 89 / 30 10 10 10 COFFEYVILLE 71 92 65 88 / 80 10 0 0 CHANUTE 70 90 63 87 / 60 10 0 0 IOLA 70 90 63 86 / 60 10 0 0 PARSONS-KPPF 71 91 65 87 / 80 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT FRI AUG 12 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP EPS/ADK
In the hours before
Special weather statement, Aug 12, 12:32 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1232 PM CDT FRI AUG 12 2011 KSZ095-121800- WILSON- 1232 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY... AT 1229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 23 MILES SOUTHWEST OF CHANUTE...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PEARCE
Special weather statement, Aug 12, 12:44 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1244 PM CDT FRI AUG 12 2011 KSZ069-121830- BUTLER- 1244 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 1239 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR POTWIN...OR 10 MILES WEST OF EL DORADO...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KETCHAM
Special weather statement, Aug 12, 2:29 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 229 PM CDT FRI AUG 12 2011 KSZ094-098-099-122015- CHAUTAUQUA-ELK-MONTGOMERY- 229 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA...ELK AND MONTGOMERY COUNTIES... AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LONGTON...OR 16 MILES NORTH OF SEDAN...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Aug 12, 3:14 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT FRI AUG 12 2011 KSZ098-099-122045- CHAUTAUQUA-MONTGOMERY- 314 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES... AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 8 MILES SOUTH OF SEDAN... AND MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Aug 12, 4:18 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 418 PM CDT FRI AUG 12 2011 KSZ049-122200- SALINE- 418 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BROOKVILLE...OR 13 MILES WEST OF SALINA... AND MOVING EAST AT 30 MPH. UP TO PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Special weather statement, Aug 12, 4:59 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 459 PM CDT FRI AUG 12 2011 KSZ047-122245- BARTON- 459 PM CDT FRI AUG 12 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARTON COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 7 MILES NORTH OF LARNED...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.